Infection or just the effect of the IUD?
If you think your cervical mucus is different when you have an IUD, it may be. Most women won't notice changes in their vaginal discharge when their cervical mucus changes. There are scientific reasons for these changes, as studied at the University of Southern California and Dr. Mishell. The reason that you may notice discharge changes has to do with the hormones in medicated IUDs such as Liletta or Mirena IUD, this shouldn't be the same if you have a ParaGard which only has copper and not hormones. IUD discharge can be different than the vaginal discharge seen with birth control pills.
About 20 mcg of synthetic progesterone, of the type called levonorgestrel, is released each day in the women who use medicated IUD. The hormone levonorgesterel released from these IUD devices helps to protect against infections and pregnancy because it thickens up the cervical mucus. This effect can therefor change the normal 500 ml of daily clear mucus at midcycle, to less and thicker mucus. And the mucus will remain thick with the use of these progesterone containing methods of contraception. The mucus changes are relatively rapid with the use of other progesterone contraception. For instance if you take progestin-only pills these changes occur within the first 24 hours, same with some studies of DMPA although other studies show that really thick mucus, that is impenetrable by sperm takes 7 days after DMPA injection. Implants of progesterone, probably take 48-72 hours to have effect on mucus of sperm. In a new study in the April 2012 issue of Contraception they looked at sperm penetration of mucus with Mirena IUD insertion. They found that all subjects had poor sperm penetration, meaning that the mucus had been successfully converted to thick, within 5 days after insertion. So the current WHO recommendation of using back up for the first 7 days is thought to be confirmed by this research since that would take women past the fertile time even if she had the device inserted in the fertile middle days of her cycle.